Alert archive / Michigan / Storm Warnings in 2013

Storm Warning 1, NWS Grand Rapids, MI

November 17, 2013

NWS Grand Rapids, MI issued this storm warning at Nov 17, 2013, 2:52 AM EST. It took effect at Nov 17, 2013, 11:47 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 2:52 AM EST (07:52 UTC)
In effect from
Nov 17, 2013, 11:47 AM EST
Expired
Nov 18, 2013, 3:12 AM EST
In force
15 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WHUS73 KGRR 170752
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 AM EST SUN NOV 17 2013

LMZ844>849-171600-
/O.EXT.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/
/O.NEW.KGRR.SR.W.0001.131117T2100Z-131118T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
252 AM EST SUN NOV 17 2013

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
MONDAY. 

* WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM
  FORCE 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55
  KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE
  TONIGHT. 

* WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 10
  FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN THE
  STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY ROUGH
  AT LEAST THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
5 follow-up statements
019 
WHUS73 KGRR 171540
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST SUN NOV 17 2013

LMZ844>849-172345-
/O.CON.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/
/O.CON.KGRR.SR.W.0001.131117T2100Z-131118T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 AM EST SUN NOV 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST MONDAY...

* WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM 
  FORCE 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 
  55 KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE 
  TONIGHT. 

* WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 
  10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN 
  THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY 
  ROUGH AT LEAST THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
469 
WHUS73 KGRR 171647
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 AM EST SUN NOV 17 2013

LMZ844>849-180100-
/O.CAN.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/
/O.EXT.KGRR.SR.W.0001.131117T1647Z-131118T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1147 AM EST SUN NOV 17 2013

...STORM WARNING NOW IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

* WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM
  FORCE 50 KNOTS THIS AFTERNOON. WEST STORM FORCE WINDS TO 55
  KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE
  TONIGHT.

* WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 
  10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN 
  THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY 
  ROUGH AT LEAST THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MEADE
372 
WHUS73 KGRR 171908
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
208 PM EST SUN NOV 17 2013

LMZ844>849-180315-
/O.CON.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
208 PM EST SUN NOV 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM 
  FORCE 50 KNOTS THIS AFTERNOON. WEST STORM FORCE WINDS TO 55 
  KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE 
  TONIGHT. 

* WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 
  10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN 
  THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY 
  ROUGH AT LEAST THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HOVING
397 
WHUS73 KGRR 180205
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
905 PM EST SUN NOV 17 2013

LMZ844>849-180900-
/O.CON.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
905 PM EST SUN NOV 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...WEST STORM FORCE WINDS TO 55 KNOTS DECREASING TO GALES
  TO 45 KNOTS.

* WAVES...8 TO 15 FEET DECREASING TO 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
935 
WHUS73 KGRR 180812
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EST MON NOV 18 2013

LMZ844>849-181615-
/O.CAN.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/
/O.NEW.KGRR.GL.W.0023.131118T0812Z-131118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 AM EST MON NOV 18 2013

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST GALES TO 35 KNOTS...DECREASING TO WINDS TO 30
  KNOTS LATE IN THE DAY. 

* WAVES...8 TO 13 FEET DECREASING TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Nov 16, 11:54 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Nov 16, 11:54 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EST SAT NOV 16 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 345 PM EST SAT NOV 16 2013

A STRONG FALL STORM IS TAKING AIM ON THE GREAT LAKES TONIGHT. THE
LOW IS CURRENTLY GATHERING OVER THE NORTHERN PLAINS AND WILL
STRENGTHEN AND SWEEP NORTHEAST THROUGH THE REGION ON SUNDAY. THE LOW
WILL BECOME VERY STRONG SUNDAY NIGHT AS IT MOVES NORTHEAST INTO
ONTARIO. SHOWERS AND STORMS WILL DEVELOP THIS EVENING...MOVING
REPEATEDLY ACROSS THE AREA TONIGHT. SEVERE STORMS SHOULD STAY SOUTH
AND WEST OF THE STATE TONIGHT. THE THREAT FOR SEVERE WEATHER ACROSS
SOUTHWEST LOWER MICHIGAN RAMPS UP SIGNIFICANTLY FOR SUNDAY AS A WARM
FRONT AND COLD FRONT WILL BOTH SWEEP THROUGH THE REGION. WIDESPREAD
DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBILITIES ON SUNDAY.
THE MAIN TIME FRAME OF CONCERN LOOKS TO BE BETWEEN 10 AM AND 8 PM.
COLD AIR WILL RUSH IN BEHIND THE SYSTEM SUNDAY NIGHT WITH STRONG
WINDS ASSOCIATED WITH THE LOW. WIND GUSTS WILL REACH THE 40 TO 55
MPH RANGE ACROSS THE AREA SUNDAY NIGHT WITH POWER OUTAGES POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 345 PM EST SAT NOV 16 2013

ELEMENTS SEEM TO BE COMING TOGETHER FOR STRONG TO SEVERE STORMS ON
SUNDAY. MAIN FOCUS IS ON THE SEVERE THREAT DURING THIS TIME FRAME.
POTENTIAL IS THERE FOR WIDESPREAD DAMAGING WINDS AND THE THREAT FOR
TORNADOES SUNDAY. MODERATE RISK ACROSS THE BULK OF THE AREA LOOKS
GOOD WITH STRONG WIND FIELDS IN PLACE. 850MB LLJ REACHES 60 KNOTS
WITH MID LEVEL WINDS PUSHING 80 KNOTS AT 500MB/S. 0-6KM BULK SHEAR
EXCEEDS 70 KNOTS. CAPE VALUES ARE FORECAST TO PUSH TOWARD 1000 J/KG
WHICH SEEMS REASONABLE AS I94 DEW POINTS WILL NEAR 60F. DYNAMICS
WITH THE SYSTEMS ARE VERY STRONG AS A NEGATIVE TILT SHORTWAVE TROUGH
DRIVES INTO THE REGION. LEFT EXIT REGION UPPER DIVERGENCE WILL AID
THE CAUSE AS WELL. LOOKING FOR A WARM FRONT TO LIFT INTO THE AREA
SUNDAY MORNING AFTER DAYBREAK WITH A COLD FRONT SWEEPING THROUGH
DURING THE AFTERNOON.

LOOKING AT SIMULATED REFLECTIVITY FROM MESOSCALE MODELS LIKE THE
NSSL WRF AND VIA THE NAM12 IT APPEARS AS THOUGH WE COULD BE LOOKING
AT DISCRETE SUPERCELLS ALONG THE WARM FRONT LIFTING NORTHEAST
THROUGH THE AREA IN THE MORNING FOLLOWED BY A SQUALL LINE SWEEPING
EAST AHEAD OF THE COLD FRONT IN THE AFTERNOON. THE SQUALL LINE WILL
LIKELY FEATURE LINES AND BOWS EMBEDDED IN A BROKEN LINE. ENHANCED
WIND DAMAGE WILL BE POSSIBLE WITH THIS LINEAR ACTIVITY GIVEN THE
WIND FIELDS IN PLACE. GUSTS OVER 70 MPH WILL CERTAINLY BE POSSIBLE.
TORNADOES CANNOT BE RULED OUT GIVEN STRONG LOW LEVEL HELICITY
VALUES. 0-1KM SRH EXCEEDS 300 M2/S2 OVER THE ENTIRE CWA SUNDAY
AFTERNOON. TORNADO THREAT EXISTS REALLY WITH BOTH THE CELLULAR
MORNING ACTIVITY AND EMBEDDED IN THE SQUALL LINE. A HEIGHTENED
AWARENESS WILL BE NEEDED GIVEN THE PARAMETERS COMING TOGETHER ON
SUNDAY.

OTHERWISE...SHOWERS AND STORMS WILL MOVE ACROSS THE AREA TONIGHT
ASSOCIATED WITH THE FIRST BLAST OF WARM AIR ADVECTION. NOT THINKING
A BIG SEVERE THREAT TONIGHT AT ALL...BUT THERE ARE STRONG WINDS IN
PLACE TONIGHT AS WELL. FEEL SOME MARGINAL HAIL OR WIND WOULD BE THE
MOST WE WOULD SEE TONIGHT.

STRONG SYNOPTIC SCALE WINDS WILL BE POSSIBLE SUNDAY AFTERNOON AND
ESPECIALLY SUNDAY NIGHT AS THE LOW BOMBS OUT AS IT MOVES NORTHEAST.
AT THIS POINT WILL HOLD OFF ON A WIND ADVISORY BUT ONE MAY BE NEEDED
DEPENDING ON THE EXACT TRACK OF THE LOW. THE FURTHER SOUTHEAST GFS
WOULD POSE THE HIGHEST WIND THREAT AS THE RISE/FALL PRESSURE COUPLET
WOULD PASS DIRECTLY OVER THE AREA.

SHOWERS WILL TAPER OFF SOME SUNDAY NIGHT AS THE LOW PULLS AWAY WITH
MARGINAL LAKE EFFECT SNOW SHOWERS EXPECTED MONDAY INTO MONDAY NIGHT.
THE MOISTURE DEPTH IS QUITE SHALLOW AND INSTABILITY IS NOT
IMPRESSIVE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 345 PM EST SAT NOV 16 2013

FAIR WX WITH SEASONABLE TEMPS IS ANTICIPATED TUESDAY AS HIGH
PRESSURE TAKES HOLD OF THE WX PATTERN. TEMPS WILL UNDERGO A SLIGHT
MODERATING TREND WEDNESDAY THROUGH THURSDAY AS SOUTHERLY RETURN FLOW
DEVELOPS AS THE HIGH PRESSURE RIDGE MOVES EAST.

A WEAK COLD FRONT WILL BRING JUST A SMALL CHANCE OF A SHOWER
THURSDAY AND THURSDAY NIGHT. BEYOND THAT TEMPS SHOULD AGAIN AVERAGE
VERY CLOSE TO NORMAL. A FEW LIGHT RAIN SHOWERS OR SNOW FLURRIES MAY
LINGER FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM EST SAT NOV 16 2013

INITIAL BATCH OF SHOWER PUSHING THROUGH THE REGION AT THIS TIME
WITH WIDESPREAD MVFR AND SOME IFR STARTING TO SHOW UP. THE TREND
WILL BE MORE IFR THROUGH THE NIGHT...THE WILL PERSIST FOR MUCH OF
SUNDAY. THUNDERSTORMS WILL BECOME MORE LIKELY LATE TONIGHT AND
INTO SUNDAY AS THE ATMOSPHERE DESTABILIZES. THE COLD FRONT PUSHES
THROUGH LATER SUNDAY SENDING THE STORMS OFF TO THE EAST OF KLAN BY
00Z. WINDS WILL GUSTS WELL OVER 25 KNOTS AT TIMES SUNDAY AND
ESPECIALLY SUNDAY NIGHT. GUSTS OF 40 KNOTS APPEAR LIKELY
ACCOMPANYING THE STORMS AND ALSO BEHIND THE COLD FRONT FOR SUNDAY
EVENING.

&&

.MARINE...
ISSUED AT 345 PM EST SAT NOV 16 2013

WILL BE MAINTAINING THE GALE WARNING AS IS. THE WARNING APPEARS TO
COVER THE THREAT WELL...WITH WINDS INCREASING TO GALES THIS EVENING
AND REMAINING AT THAT LEVEL TONIGHT...SUNDAY AND SUNDAY NIGHT. THERE
MAY BE SOME BRIEF LULLS IN THE WIND LATE TONIGHT INTO SUNDAY
MORNING...BUT OVERALL A PERIOD OF GALES IS ON TAP. THE STRONGEST
WINDS WILL OCCUR SUNDAY NIGHT IN THE COLD AIR ADVECTION BEHIND THE
COLD FRONT. THIS IS THE TIME FRAME THAT WE COULD POTENTIALLY FLIRT
WITH STORM FORCE WINDS...ESPECIALLY IF THE MORE SOUTHERN TRACK OF
THE LOW VERIFIES PLACING US IN A ZONE OF RAPID PRESSURE RISES AND
HENCE STRONGER WINDS. WAVES WILL BE DANGEROUS TO MOST CRAFT TONIGHT
THROUGH SUNDAY NIGHT WITH HEIGHTS BUILDING TO OVER 10 FEET SUNDAY
NIGHT.

&&

.HYDROLOGY...
ISSUED AT 345 PM EST SAT NOV 16 2013

STILL LOOKING LIKE WIDESPREAD RAINFALL TOTALS OF 0.75 TO 1.25 OR SO
ACROSS THE FORECAST AREA. ENSEMBLE RIVER FORECASTS SHOW MULTIPLE
SITES MOVING TOWARD OR INTO ACTION/ADVISORY STAGE NOW. WE FEEL THAT
THE INCH OR SO OF RAIN SHOULD BE ABLE TO BE ABSORBED IN MOST CASES
WITHOUT ISSUE. THERE MAY BE A FEW SITES THAT FLIRT WITH ACTION
STAGE.

WE HAVE A THREAT FOR SOME LOCALIZED FLOODING IN THE HEAVIER BURSTS
OF CONVECTIVE ACTIVITY TOMORROW FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. LEAVES CLOGGING STORM DRAINS WILL COMPOUND THAT SHORT TERM
PROBLEM. NO LONG TERM RIVER FLOODING IS EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 6 AM EST MONDAY FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...MJS
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Nov 16, 5:25 AM EST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
525 AM EST SAT NOV 16 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
525 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AS A WARM FRONT
LIFTS NORTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ON SUNDAY AFTERNOON
INTO SUNDAY EVENING AHEAD OF A STRONG COLD FRONT. THE PRIMARY
THREAT IS DAMAGING WINDS ALTHOUGH SOME STORMS COULD CONTAIN LARGE
HAIL AND TORNADOES.

SOME FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE SUNDAY AFTERNOON
AND EVENING.

WINDS GUSTING OVER 40 MPH CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY
MORNING BEHIND THE COLD FRONT.

SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING
COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ON SUNDAY INTO SUNDAY EVENING.

LMZ844>849-171030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
525 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON INTO
SUNDAY MORNING. WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE
FORCE LATE SUNDAY THROUGH SUNDAY NIGHT.

WAVES OF 3 TO 5 FEET TODAY WILL INCREASE TO 4 TO 8 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE
SUNDAY THROUGH SUNDAY NIGHT. WAVES WILL CONTINUE TO BUILD TO NEAR
OR OVER 10 FEET BY MONDAY.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:29 AM ESTHigh Wind WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more24 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRIngham26 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRBarry35 hr
Nov 17, 12:32 PM ESTSpecial Marine WarningGRR118 min
Nov 17, 1:50 PM ESTSevere Thunderstorm WarningGRRLake, Mason, Muskegon, Newaygo, Oceana55 min
Nov 17, 2:10 PM ESTSevere Thunderstorm WarningGRROttawa65 min
Nov 17, 2:27 PM ESTSpecial Marine WarningGRR2 hr
Nov 17, 2:28 PM ESTSevere Thunderstorm WarningGRRAllegan, Van Buren62 min
Nov 17, 2:45 PM ESTSevere Thunderstorm WarningGRRLake, Mecosta, Muskegon, Newaygo, Osceola45 min
Nov 17, 2:50 PM ESTSevere Thunderstorm WarningGRRKent55 min
Nov 17, 2:51 PM ESTTornado WarningGRRMuskegon, Newaygo24 min
Nov 17, 3:04 PM ESTSevere Thunderstorm WarningGRRMontcalm56 min
Nov 17, 3:26 PM ESTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Van Buren64 min
Nov 17, 3:29 PM ESTSevere Thunderstorm WarningGRRClare, Isabella, Mecosta, Osceola61 min
Nov 17, 3:32 PM ESTSevere Thunderstorm WarningGRRIonia58 min
Nov 17, 3:54 PM ESTSevere Thunderstorm WarningGRRGratiot, Montcalm66 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningGRRCalhoun, Eaton63 min
Nov 17, 4:02 PM ESTSevere Thunderstorm WarningGRRClinton58 min
Nov 17, 4:07 PM ESTAreal Flood AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana11 hr
Nov 17, 4:09 PM ESTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson66 min
Nov 17, 4:21 PM ESTAreal Flood AdvisoryGRRMecosta, Osceola6 hr

Nearby

Storm Warnings in Michigan, 2013Every storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.